New Jersey, 2008

High Surf and Strong Wind in New Jersey, September 25 to 28, 2008

September 25 to 28, 2008 · NWS PHI · 8 events in 4 counties and zones

A strong onshore flow developed between a low pressure system that moved west into the Carolinas on the 25th and a high pressure system parked over New England. The strongest winds occurred on the 25th and 26th with peak gusts that reached between 40 and 47 mph from coastal Ocean County southward.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong onshore flow developed between a low pressure system that moved west into the Carolinas on the 25th and a high pressure system parked over New England. The strongest winds occurred on the 25th and 26th with peak gusts that reached between 40 and 47 mph from coastal Ocean County southward. The onshore flow weakened on the 27th, but swells and pounding surf from Hurricane Kyle lasted through the 28th. The combination of both caused beach erosion along the New Jersey shore.

In Monmouth and Ocean Counties, the vertical cuts on the beaches averaged two to four feet with the sloping cuts around 40 feet. In Atlantic and Cape May Counties, the vertical cuts averaged one to two feet. But in Cape May County, some dunes were cut from Strathmere south through North Wildwood. In Ocean City, an outfall and jetty were exposed. In Strathmere, 500 cubic yards were missing from the corner of one dune. One backyard bulkhead collapsed. From Winthrop Avenue to Williams Avenue, a four to five cut was made in a dune. In Avalon, dune cuts as high as six feet and as wide as twelve feet were reported at the north end of the borough. In Stone Harbor, dune cuts reached three feet high and four feet wide toward the south end of the borough. In North Wildwood, an inland beach dune had a cut that was four feet high and three feet wide.

Peak winds included 47 mph in Barnegat (Ocean County), 44 mph in Harvey Cedars (Ocean County) and 41 mph in Sea Girt (Monmouth County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 25, 3:15 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 25, 3:15 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EDT THU SEP 25 2008

.SYNOPSIS...
INTENSIFYING LOW PRESSURE OFF THE CAROLINA COAST TODAY WILL MOVE
ONSHORE IN THE SOUTHERN MID ATLANTIC REGION TONIGHT. THE STRONG
ONSHORE WINDS BETWEEN THIS LOW AND HIGH PRESSURE OVER THE CANADIAN
MARITIMES WILL BRING LOTS OF MOISTURE TO OUR AREA LATER TODAY,
TONIGHT, AND FRIDAY. THE LOW WILL INTERACT WITH TROPICAL LOW
PRESSURE MOVING UP FROM THE EASTERN CARIBBEAN FRIDAY NIGHT AND
SATURDAY. THE TROPICAL LOW SHOULD MOVE NORTHWARD WELL OFFSHORE,
PULLING THE FIRST LOW WITH IT. THE DUO IS FORECAST TO MOVE PAST OUR
AREA SATURDAY AND SATURDAY NIGHT. UNSETTLED CONDITIONS MAY LINGER
SUNDAY, BUT HIGH PRESSURE IS EXPECTED TO BUILD MONDAY. ANOTHER LOW
COULD HEAD IN FOR TUESDAY AND INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CIRRUS WAS EXITING ANTICYCLONICALLY FROM THE CAROLINA COASTAL LOW
EARLY THIS MORNING AND MOVING UP OVER OUR AREA. CLOUDS SHOULD BE
THICKENING AND LOWERING AS DEEP LAYER MOISTURE GATHERS OVER THE
NORTHERN MID ATLANTIC REGION. DETERIORATING CONDITIONS WILL SPREAD
GRADUALLY FROM SOUTH TO NORTH TODAY, BUT MAY NOT GET TOO FAR NORTH
UNTIL LATE IN THE DAY OR EARLY TONIGHT. MODEL GUIDANCE IS SLOWING
THINGS DOWN JUST A BIT, SO PROBABILITIES WERE LOWERED OVER CENTRAL
AND ESPECIALLY NORTHERN AREAS UNTIL THE COLUMN CAN SATURATE. THIS
WILL MEAN ONLY CHANCE POPS FOR PHILADELPHIA AND SURROUNDING CENTRAL
AREAS THIS AFTERNOON, WITH ONLY A SLIGHT CHANCE FAR NORTH. FARTHER
SOUTH, THINGS GET MORE INTERESTING, AS STRONG LOW LEVEL INFLOW WILL
BRING BANDS OF RAIN CIRCULATING INTO THE DELMARVA LATER THIS MORNING.
NAM LOW LEVEL WIND FLOW IS STRONGER EVEN THAN THE GFS, AND THE
LATTER SHOWS 45 KNOT 925 HPA WINDS THIS AFTERNOON OVER THE DELMAR
AREA. NOT ALL OF THIS MAY MIX DOWN TO THE SURFACE DUE TO STABILITY
CONSIDERATIONS, BUT IT WAS FELT THAT 40 TO 45 KNOT WINDS GUSTS WILL
OCCUR AND JUSTIFY THE WIND ADVISORY. THE ALREADY-ISSUED WIND
ADVISORY NEAR THE COAST WAS EXTENDED INLAND TO OUR MARYLAND ZONES,
SAVE FOR CECIL COUNTY WHICH MAY BE A BIT TOO FAR NORTHWEST FOR THE
BEST GRADIENT. NEW CASTLE DELAWARE WAS LEFT OUT FOR THIS REASON
ALSO, BUT MAY GET CLOSE. THE WIND ADVISORY WAS SPLIT SOUTH FROM
NORTH, WITH THE SOUTHERN AREAS ENDING BEFORE OR BY MIDNIGHT, AND THE
NORTHERN AREAS ENDING BY 4 AM. MIDDLESEX COUNTY NEW JERSEY WAS
INCLUDED IN THE NORTHERN ADVISORY DUE TO THE SMALL EXPOSURE TO
RARITAN BAY, ALTHOUGH ADMITTEDLY THE GRADIENT OVER THE NORTH DOES
NOT HAVE THE PUNCH IT DOES FARTHER SOUTH.

GUIDANCE TEMPERATURES DO NOT OFFER A WHOLE LOT TO CHOOSE FROM, BUT
IT WAS DECIDED TO SIDE WITH THE SLIGHTLY WARMER ETA MOS NORTH WITH
LESS PRECIPITATION FORECAST.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
RAIN SHOULD BE OVERSPREADING THE AREA EARLY IN THE TONIGHT PERIOD,
WITH SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA RECEIVING
THE MOST RAINFALL. AS INSTABILITY INCREASES PRECIPITOUSLY AS THE
NIGHT PROGRESSES, A MENTION OF ISOLATED THUNDER WAS ADDED TO THE
MODERATE RAIN IN THE GRIDS FOR ALL BUT THE NORTHWESTERN ZONES.
RAIN AMOUNTS SHOULD BE FAIRLY WELL DISPERSED THROUGH THE TONIGHT
AND FRIDAY PERIOD, AND WITH FLASH FLOOD GUIDANCE VALUES PRETTY HIGH,
AS MENTIONED PREVIOUSLY IN THE PAST FEW DISCUSSIONS, A FLOOD WATCH
DOES NOT SEEM WARRANTED. HOWEVER, A MENTION OF LOCALIZED POOR-
DRAINAGE FLOODING, AS WELL AS ROAD AND URBAN FLOODING, WILL BE
HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. AT THIS TIME, 1 TO 3
INCHES OF RAIN ARE FORECAST WITH THIS STORM, WITH THE MOST OVER THE
SOUTHERN AND EASTERN ZONES AS PREVIOUSLY MENTIONED.

THE WIND ADVISORY WILL BLEED OVER INTO THE EARLY PART OF THE TONIGHT
PERIOD SOUTH, AND PERSIST UNTIL 4 AM NORTH WHEN THE MODELS AGREE THE
BEST OF THE GRADIENT DIMINISHES. THE ADVISORY CAN ALWAYS BE
DISCONTINUED IF THE WINDS DO NOT REACH CRITERIA, OR IF THEY
SUBSIDE EARLIER THAN FORECAST, AS SOME LEEWAY WAS BUILT INTO THE
ADVISORY DUE TO UNCERTAINTY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE WEATHER FOR THE BEGINNING OF THE LONGER TERM CONTINUES TO BE
FAIRLY UNSETTLED WITH ANOTHER LOW, WHICH LOOKS TO HAVE TROPICAL
CHARACTERISTICS, MOVING NORTHWARD WELL OFF THE EAST COAST FRIDAY
NIGHT INTO SATURDAY NIGHT. OUR AREA WILL REMAIN UNDER AN UPPER
TROUGH AND THE LINGERING MOISTURE AND CIRCULATION FROM THE SYSTEM
IN THE FIRST PART OF THE LONG TERM. PLENTY OF CLOUDS ARE EXPECTED
SATURDAY ALONG WITH MAINLY MORNING SHOWERS.

CONDITIONS WILL IMPROVE SUNDAY AND THE BEST WEATHER OF THE LONGER
TERM WILL BE FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT WITH
BUILDING HIGH PRESSURE. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE
NORMAL SUNDAY AND MONDAY. ANOTHER LOW WILL ARRIVE WITH SHOWERS
TUESDAY AND WEDNESDAY OF NEXT WEEK, AND CHANCE POPS ARE IN THE GRIDS
FOR THESE PERIODS.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
NORTHEAST WINDS TODAY ARE EXPECTED TO INCREASE AFTER DAYBREAK WITH
GUSTS WELL ABOVE 30 KT OVER THE TWO SOUTHERN TAF SITES AND AROUND OR
A BIT ABOVE 30 KT OVER THE DELAWARE VALLEY SITES. THIS IS THANKS TO
THE GRADIENT BETWEEN LOW PRESSURE TO THE SOUTH AND THE HIGH PRESSURE
RIDGE TO OUR NORTH AND NORTHEAST. THE TWO NORTHWESTERN TAF SITES ARE
EXPECTED TO BE A BIT LESS WINDY. THE GUSTINESS SHOULD BEGIN TO
DIMINISH AFTER DUSK, BUT WINDS ARE STILL EXPECTED TO REMAIN ABOVE
10 KT FOR THE ENTIRE OVERNIGHT PERIOD.

ADVENT OF PRECIPITATION HAS BEEN DELAYED A BIT WITH THIS FORECAST
PER GUIDANCE AND RADAR TRENDS. STILL, SPOTTY MVFR CIGS ARE BEGINNING
TO DEVELOP NEAR OUR COASTLINE. WE HAD FORECAST A GRADUAL DECREASE IN
CEILINGS UNTIL RAIN ARRIVES LATE IN THE MORNING OVER THE TWO
SOUTHEASTERN SITES, LATE IN THE AFTERNOON AROUND THE DELAWARE VALLEY
AND EARLY IN THE EVENING NORTHWEST, ENDING WITH MVFR CEILINGS TOWARD
THE END OF THE 06Z TAF PERIOD AND IFR CEILINGS TOWARD THE END OF THE
12Z TAF PERIOD. THIS SLOW ONSET OF LOWER CEILINGS MAY HAVE TO BE
REVISITED, ESPECIALLY NEAR THE COAST AND POSSIBLY OVER THE DELAWARE
VALLEY.

REGARDING VISIBILITIES, WE WERE SLOW TO BRING THEM DOWN ONCE RAIN
STARTS BECAUSE OF THE NORTHEAST COMPONENT TO THE WIND, BUT GIVEN THE
AMOUNT OF RAIN WE ARE FORECASTING THEY EVENTUALLY SHOULD DROP INTO
THE MVFR CATEGORY BY THE END OF THE 06Z TAF PERIOD AND PERHAPS TO
IFR LEVELS BY 12Z FRIDAY.

OUTLOOK...
PERIODS OF RAIN AND IFR CONDITIONS ARE EXPECTED FOR FRIDAY AND
FRIDAY NIGHT. A CHANCE OF RAIN WILL CONTINUE INTO THE WEEKEND. DRY
WEATHER AND IMPROVING CONDITIONS ARE FORECAST FOR MONDAY.

&&

.MARINE...
LOW PRESSURE WAS STILL OFF THE CAROLINAS EARLY THIS MORNING. IT
REMAINS FORECAST TO MOVE INLAND SOMETIME AFTER DUSK TODAY.
A SECOND LOW NEAR HISPANIOLA STILL IS FORECAST TO MOVE TO THE NORTH.
BOTH LOWS ARE EXPECTED TO HAVE AN IMPACT ON THE WEATHER IN THE
NORTHEASTERN UNITED STATES INTO THE WEEKEND, INITIALLY GENERATING
STRONG WINDS AS THE FIRST ONE INTERACTS WITH A HIGH PRESSURE RIDGE
TO THE NORTH, THEN GENERATING AN EXTENDED PERIOD OF HIGH SEAS AFTER
THE GRADIENT RELAXES TONIGHT.

WE MAINTAIN AND EXTEND SLIGHTLY IN TIME A GALE WARNING FOR OUR
COASTAL WATERS AND FOR DELAWARE BAY. SEAS WERE CLOSE TO WAVEWATCH
EARLY THIS MORNING, AND A COMBINATION OF WAVEWATCH AND CONTINUITY
WERE USED. SEAS MAY NOT DROP BELOW THE SMALL CRAFT ADVISORY
CRITERION UNTIL SUNDAY NIGHT.

RIP CURRENTS...
THE HIGH RISK OF RIP CURRENTS CONTINUES TODAY, AND IT IS COVERED BY
THE CONTINUED HIGH SURF ADVISORY WITH WAVES ALONG THE COASTS OF NEW
JERSEY AND DELAWARE EXPECTED TO BREAK IN THE 6 TO 8 FEET RANGE.  A
FAIR AMOUNT OF BEACH EROSION IS ANTICIPATED, AS WELL.

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES EARLY THIS MORNING WERE LEANING TOWARD THE HIGHER
NGM-BASED GUIDANCE, AND IF WE CONTINUE THAT TREND THE
AFTERNOON/EVENING HIGH TIDES WOULD CAUSE WIDESPREAD MINOR TIDAL
FLOODING WITH SPOTTY MODERATE TIDAL FLOODING OVER THE DELAWARE AND
SOUTHERN NEW JERSEY COASTLINE AND DELAWARE BAY, WHILE SPOTTY MINOR
TIDAL FLOODING WOULD OCCUR OVER THE NORTHERN NEW JERSEY COASTLINE,
RARITAN BAY AND THE TIDAL DELAWARE. AN ADDED CONCERN COMES FROM THE
6 TO 8 FEET WAVES ALONG THE ENTIRE ATLANTIC COASTLINE, AND STILL
ANOTHER CONCERN ALONG THE SOUTHERN PORTION COMES FROM AFTERNOON
RAINFALL THAT WOULDNT DRAIN AROUND TIME OF HIGH TIDE. WE THEREFORE
DECIDED TO GO TO A WARNING FOR THE SOUTHERN COASTLINE, DELAWARE BAY
AND ADJACENT BACK BAYS. WE WENT TO AN ADVISORY FOR THE TIDAL
DELAWARE, AND WE ALSO ISSUED AN ADVISORY FOR THE NORTHERN COASTLINE
AND RARITAN BAY.

WHILE TIDAL DEPARTURES HAVE BEEN INCREASING ON CHESAPEAKE BAY,
THE CHESAPEAKE BAY OPERATIONAL FORECAST SYSTEM (CBOFS) WAS RUNNING A
BIT ABOVE OBSERVED VALUES AND IT DOES NOT YET CALL FOR ANY FLOODING
ALONG THE MARYLAND EASTERN SHORE.

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
     FRIDAY FOR PAZ070-071.
NJ...HIGH SURF ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NJZ014-
     024>026.
     COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 9 PM EDT
     THIS EVENING FOR NJZ012>014-020-026-027.
     WIND ADVISORY FROM NOON TODAY TO 4 AM EDT FRIDAY FOR
     NJZ012>014-020-026-027.
     COASTAL FLOOD WARNING FROM 4 PM THIS AFTERNOON TO 9 PM EDT
     THIS EVENING FOR NJZ021>025.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ021>025.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
     FRIDAY FOR NJZ016>019.
DE...HIGH SURF ADVISORY UNTIL 11 PM EDT THIS EVENING FOR DEZ004.
     COASTAL FLOOD WARNING FROM 4 PM THIS AFTERNOON TO 9 PM EDT
     THIS EVENING FOR DEZ002>004.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
     FRIDAY FOR DEZ001.
MD...WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT
     FOR MDZ012-015-019-020.
MARINE...GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ430-431-
     452>455.
     GALE WARNING UNTIL 5 AM EDT FRIDAY FOR ANZ450-451.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM.../ OHARA
AVIATION...DELISI
MARINE...DELISI
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Sep 25, 3:05 AM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT THU SEP 25 2008

MDZ008-NJZ001-007>010-PAZ054-055-060>062-067>069-260800-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
405 AM EDT THU SEP 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM DEVELOPING OFF THE EAST COAST WILL BRING
GUSTY WINDS AND STEADY RAINS TO THE REGION THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN MAY BE HEAVY AND CAUSE LOCALIZED ROAD AND POOR-DRAINAGE
FLOODING FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF RAINFALL TOTALS OR WIND GUSTS ARE APPRECIATED.

DEZ001-NJZ016>019-PAZ070-071-260800-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
405 AM EDT THU SEP 25 2008

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A LOW PRESSURE SYSTEM DEVELOPING OFF THE EAST COAST WILL BRING
GUSTY WINDS AND STEADY RAINS TO THE REGION THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN MAY BE HEAVY AND CAUSE LOCALIZED ROAD AND POOR-DRAINAGE
FLOODING FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF RAINFALL TOTALS OR WIND GUSTS ARE APPRECIATED.

NJZ012-013-020-027-260800-
MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
405 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

A LOW PRESSURE SYSTEM DEVELOPING OFF THE EAST COAST WILL BRING
GUSTY WINDS AND STEADY RAINS TO THE REGION THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN MAY BE HEAVY AND CAUSE LOCALIZED ROAD AND POOR-DRAINAGE
FLOODING FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF RAINFALL TOTALS OR WIND GUSTS ARE APPRECIATED.

MDZ012-015-019-020-260800-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
405 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LOW PRESSURE SYSTEM DEVELOPING OFF THE EAST COAST WILL BRING
GUSTY WINDS AND STEADY RAINS TO THE REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN MAY BE HEAVY AND CAUSE LOCALIZED ROAD AND POOR-DRAINAGE
FLOODING FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF RAINFALL TOTALS OR WIND GUSTS ARE APPRECIATED.

NJZ015-260800-
MERCER-
405 AM EDT THU SEP 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM DEVELOPING OFF THE EAST COAST WILL BRING
GUSTY WINDS AND STEADY RAINS TO THE REGION THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN MAY BE HEAVY AND CAUSE LOCALIZED ROAD AND POOR-DRAINAGE
FLOODING FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF RAINFALL TOTALS OR WIND GUSTS ARE APPRECIATED.

DEZ002-003-NJZ021>023-260800-
KENT-INLAND SUSSEX-CUMBERLAND-ATLANTIC-CAPE MAY-
405 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WARNING.

A LOW PRESSURE SYSTEM DEVELOPING OFF THE EAST COAST WILL BRING
GUSTY WINDS AND STEADY RAINS TO THE REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN MAY BE HEAVY AND CAUSE LOCALIZED ROAD AND POOR-DRAINAGE
FLOODING FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND GUSTS, RAINFALL TOTALS, OR TIDAL FLOODING
ARE APPRECIATED.

NJZ014-026-260800-
EASTERN MONMOUTH-COASTAL OCEAN-
405 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

A LOW PRESSURE SYSTEM DEVELOPING OFF THE EAST COAST WILL BRING
GUSTY WINDS AND STEADY RAINS TO THE REGION THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN MAY BE HEAVY AND CAUSE LOCALIZED ROAD AND POOR-DRAINAGE
FLOODING FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND GUSTS, RAINFALL TOTALS, OR TIDAL FLOODING
ARE APPRECIATED.

DEZ004-NJZ024-025-260800-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
405 AM EDT THU SEP 25 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WARNING.

A LOW PRESSURE SYSTEM DEVELOPING OFF THE EAST COAST WILL BRING
GUSTY WINDS AND STEADY RAINS TO THE REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN MAY BE HEAVY AND CAUSE LOCALIZED ROAD AND POOR-DRAINAGE
FLOODING FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND GUSTS, RAINFALL TOTALS, OR TIDAL FLOODING
ARE APPRECIATED.

ANZ452>455-260800-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 AM EDT THU SEP 25 2008

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450-451-260800-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
405 AM EDT THU SEP 25 2008

...GALE WARNING IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-260800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
405 AM EDT THU SEP 25 2008

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind, 4 high surf. Local standard time, as filed.

Strong Wind, Eastern Monmouth

When
September 25, 5:00 AM EST to September 26, 5:00 PM EST
Where
Eastern Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
September 25, 5:00 AM EST to September 26, 5:00 PM EST
Where
Eastern Atlantic forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
September 25, 5:00 AM EST to September 26, 5:00 PM EST
Where
Eastern Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ocean

When
September 25, 5:00 AM EST to September 26, 5:00 PM EST
Where
Eastern Ocean forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

High Surf, Eastern Monmouth

When
September 25, 5:00 AM EST to September 28, 8:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
State Official
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

High Surf, Eastern Ocean

When
September 25, 5:00 AM EST to September 28, 8:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
State Official
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

High Surf, Eastern Atlantic

When
September 25, 5:00 AM EST to September 28, 8:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
State Official
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

High Surf, Eastern Cape May

When
September 25, 5:00 AM EST to September 28, 8:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
State Official
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, September 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136147, 136148, 136149, 136150, 136152, 136153, 136154, 136155.